Colorado, 2004

Hail in Colorado, May 14, 2004

May 14, 2004 · NWS PUB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 14, 1:00 PM MST, 4 hours 49 minutes earlier.

Area forecast discussion, May 14, 1:00 PM MST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
200 PM MDT FRI MAY 14 2004

.SHORT TERM...
(TONIGHT AND TOMORROW)

CURRENTLY...WATER VAPOR PIX SHOW A SHORT WAVE OVER THE GREAT BASIN
WITH SOME HIGH LVL CLOUDS MOVING ACROSS COLORADO. SFC WIND FIELDS
HAVE BEGUN TO REACT TO THIS APPROACHING SYSTEM AS FLOW ALONG THE I-25
CORRIDOR HAS SWUNG AROUND TO THE SSE. DEWPOINTS HOWEVER STILL
REMAIN LOW...WITH MAINLY MID TO UPPER 30S ACROSS THE PLAINS.

LATER THIS AFTERNOON...STILL CANNOT RULE OUT SOME SHOWERS AND ISOLD
TSRA ALONG THE E FACING SLOPES OF THE MTNS AND ADJACENT I-25 CORRIDOR
WITH THE SHORT WAVE MOVING ACROSS AND SOME RESIDUAL LOW LEVEL
MOISTURE.

TONIGHT...GENERALLY CLEAR SKIES WITH LOWS IN THE 40S PLAINS...20S
AND 30S MTNS. ANY LATE AFTERNOON SHOWERS WILL QUICKLY DISSIPATE BY
EARLY EVENING.

TOMORROW...MUCH DRIER AIRMASS MOVES INTO AREA. EXPECT ANY MOISTURE
STILL ON PLAINS TO SCOUR OUT AS SFC TROUGH/DRYLINE FEATURE PUSHES
EAST. NOT MUCH MOMENTUM BEHIND IT SO SFC WINDS WILL LIKELY GO
DIURNAL BY AFTERNOON OVER MOST OF PLAINS. STILL WILL SEE SLIGHT
CHANCE OF POPS ON DRYLINE AND LEFT ISOLD POPS ON FAR E PLAINS. IF
MOISTURE CAN RETURN QUICK ENOUGH....MAY SEE A SVR ROTATING STORM
BUT THIS IS LOOKING LESS AND LESS LIKELY.

AS FOR FIRE WX CONCERNS TOMORROW...IT WILL BE DRYING OUT AND IT WILL
BE GETTING BREEZIER...BUT DO NOT BELIEVE RED FLAG IS NEEDED ATTM.
IF THIS PATTERN REMAINS...THEN WE WILL START TO DRY OUT. /HODANISH

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

MAIN LONG TERM CONCERNS WILL BE POSSIBILITY OF CONVECTION MONDAY
AND TUESDAY AND CONTINUED DRYING THAT WILL RAISE FIRE WEATHER
CONCERNS

SOUTHWEST TO WEST FLOW RETURNS AFTER SUNDAY WITH SERIES OF SHORT
WAVES THAT WILL RIPPLE THROUGH THE FLOW ALL WEEK. MODELS BRING
SURFACE HIGH INTO CENTRAL PLAINS MONDAY WITH A WEAK SURGE THAT MAY
SERVE AS A FOCUS FOR TSTMS MONDAY AFTN AND AGAIN TUESDAY AFTN. A
LOT WILL DEPEND ON THE TIMING OF THE SHORT WAVES AND POSITION OF THE
DRY LINE. HELD TO CURRENT FORECAST THINKING THAT THREAT WILL BE TO
OUR NORTH BUT LATER FORECASTS WILL NEED TO KEEP IT IN MIND. FOR NOW
STAYED WITH DRY FORECAST. WITH THE SOUTHWEST FLOW AND OCCASIONAL
WEAK SURGES TEMPS SHOULD REMAIN IN THE RANGE OF NORMAL THROUGH THE
PERIOD.

CONTINUED DRYING DUE TO SOUTHWEST FLOW WILL ELEVATE CONCERNS FOR
FIRE WEATHER DURING THE FORECAST PERIOD. HAINES INDEX IS EXPECTED
TO CLIMB AND BE FAIRLY CONSISTENT IN THE 5 AND 6 RANGE MOST OF THE
WEEK. IF WINDS KICK UP THINGS COULD EASILY BECOME CRITICAL.
-FORTUNE-
&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 14, 5:30 AM MST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
630 AM MDT FRI MAY 14 2004

COZ058>089-093>099-151300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
630 AM MDT FRI MAY 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS...AND OVER THE
CENTRAL MOUNTAINS.  CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40
MPH WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
SATURDAY ACROSS THE FAR EASTERN PLAINS OF COLORADO...WITH THE
MAIN THREATS BEING CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 40 MPH
AND HAIL UP TO 1/2 INCH IN DIAMETER.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, El Paso

When
May 14, 5:49 PM MST to 5:54 PM MST
Where
El Paso County, 1 mi E of Yoder
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.833, -104.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398242.